Results 1 to 4 of 4

Thread: Withdrawal hell?

  1. #1

    Withdrawal hell?

    So I've been taking Mirtazipine since August '19. Mainly 15mg once a day but dabbled with 30s for a week but couldn't handle the side effects.

    Anyway, my doctor suggested quetiapine as we are both in agreement the Mirt isn't really effective for my anxiety. I was put on it after having a terrible reaction to citalopram that ended up in a stay in a MHAU.

    Anyway the doc said stop the Mirt and switch to Quitiepine. (Long story short - couldn't handle Quitiepine so had to quit after 5 days so now on nothing.) That was a mistake! I've suffered from dizziness, insomnia and waves of the most intense nausea I've ever had. Is this all from withdrawal? Of so, anybody have an idea on how long it takes to get better?

  2. #2
    Join Date
    Jan 2017
    Posts
    2,424

    Re: Withdrawal hell?

    Quote Originally Posted by Bennyjj81 View Post
    Anyway the doc said stop the Mirt and switch to Quitiepine. (Long story short - couldn't handle Quitiepine so had to quit after 5 days so now on nothing.)
    Mirtazapine and quetiapine hit the same receptors at about the same potency so if one isn't tolerable then the other probably won't be either.

    That was a mistake! I've suffered from dizziness, insomnia and waves of the most intense nausea I've ever had. Is this all from withdrawal? Of so, anybody have an idea on how long it takes to get better?
    It probably is withdrawal. I can't say how long the symptoms will last as it varies from person to person, but you're probably looking at a week or two at least. Talk to your GP about this asap as there are ways of reducing symptom severity. Ginger and/or vitamin B6 supplements are often effective for nausea.

    The other question is what to do about the reason for taking both meds. Was citalopram the first antidepressant you've taken and what happened that put you into the MHAU?
    __________________
    .

    - - What to know about: Telepsychiatry | Teletherapy - -




    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

  3. #3

    Re: Withdrawal hell?

    Thanks for responding PDU. Yes, Citalopram was the first AD I took but I had a pretty negative reaction to it. It made me extremely suicidal within 3 days which was scary as I'd never felt like that previously ever.

    The consultant psychiatrist at the MHAU felt that AD's weren't the answer for HA and I was referred for CBT which is ongoing. It's been very up and down since then so my GP decided to throw mirtazipine in the mix which my psychiatrist was happy with but it's not had any effect over the 6 months odd I've been on it other than the zombie like effect every morning which I was uncomfortable with.

    I'm seeing a new psychiatrist on 12/2 so I'll discuss the next step there and I guess try and tough out this withdrawal although it's pretty grim right now!

    Thanks for the advice.

  4. #4
    Join Date
    Jan 2017
    Posts
    2,424

    Re: Withdrawal hell?

    Quote Originally Posted by Bennyjj81 View Post
    The consultant psychiatrist at the MHAU felt that AD's weren't the answer for HA and I was referred for CBT which is ongoing. It's been very up and down since then so my GP decided to throw mirtazipine in the mix which my psychiatrist was happy with but it's not had any effect over the 6 months odd I've been on it other than the zombie like effect every morning which I was uncomfortable with.
    15mg mirtazapine is usually prescribed as a sleep aid. For the antidepressant effect most need to take 30-45mg/day at which it usually becomes less sedating.

    As for ADs for HA, I tend to agree with the psychiatrist, at least with regard to SSRIs and SNRIs. I think the TCAs are a better options mostly because they tend to produce milder side-effects initially and most come in low dose tablets relative to their therapeutic range which makes it very easy to start on extra small doses and ramp it up in small steps to contain any side-effects which may develop.

    ]I'm seeing a new psychiatrist on 12/2 so I'll discuss the next step there
    One thing you might want to get the new psychiatrist's opinion on is trying the amino acid analogue N-Acetyl-Cysteine (NAC). It is showing promise in the treatment of OCD (HA is arguably part of the OCD spectrum), both alone and to boost AD effectiveness. It usually produces few, if any side-effects. Medically, it is used to protect the liver in cases of paracetamol overdose, and to reduce fluid build-up in those with some lung diseases.

    Caution: while NAC can be beneficial for asthmatics, it may cause shortness of breath in some, so caution is needed if you have asthma. It is contraindicated for those taking nitroglycerin, vitamin K and some blood pressure meds. One study found NAC (and Vitamin E) may increase the risk of lung cancer in smokers (note, it doesn't cause lung cancer, only maybe reduces the ability of the immune system to detect and destroy existing cancerous cells, at least in genetically susceptiple mice). This finding has been the subject of much debate because there are many other studies showing NAC protects against lung cancer so it is almost certainly not the final word on the subject. FWIW, I'm a lung cancer survivor and have take NAC for over 12 years because it is the best thing I've found for reducing fluid in my remaining lung.

    and I guess try and tough out this withdrawal although it's pretty grim right now!
    'Toughing it out' is not a good idea, imho. Please talk to your GP as there are no positives from suffering unnecessarily.
    __________________
    .

    - - What to know about: Telepsychiatry | Teletherapy - -




    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. 9 years on sertraline now coming off - withdrawal hell!
    By Noworryjonny in forum Sertraline / Zoloft / Lustral
    Replies: 14
    Last Post: 15-04-19, 17:14
  2. Citalopram withdrawal hell
    By hsmith in forum Medication
    Replies: 0
    Last Post: 22-03-18, 23:22
  3. diazepam withdrawal from hell
    By han76 in forum Diazepam/Valium
    Replies: 10
    Last Post: 18-02-13, 20:24
  4. Going through hell!
    By PaulR in forum Health Anxiety
    Replies: 3
    Last Post: 30-10-09, 00:06
  5. Withdrawal Hell from Escitalopram
    By Tabatha in forum Escitalopram / Lexapro / Cipralex
    Replies: 2
    Last Post: 08-11-07, 11:38

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •